Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
abstrakt

when do side effects kick in for accutane?

i just started on 40mg accutane 1 pill per day. i'm 4 days in now and i haven't noticed any side effects (dry skin, chapped lips, etc.) maybe it's too soon, which it probably is.. but how long does it normally take to kick in?

and also, to the people who are currently on this medication or have been thru it before..

did you guys use any over the counter stuff while you were on it? or did you just wash your face daily and that was it?

Share this post


Link to post
Share on other sites

hi abstrakt,

i know im somewhat confused about when the side effects kick in too :-k

im on my 12th day 30mg a day im about 120lbs/5'5.

my lips have been slightly chapped at the corners, and my face is a little red but thats all ive experienced. i admit, my breakouts are becoming less and less every morning but my skin is still bad. im scared incase its not working properly.. most of the ppl ive read about complain about peeling faces... cracked dy lips.. dandruff in thier hair. mabye ill experience those if i go on a higher dose or in the next few weeks. But i have been taking vitamin e for ages and i heard that can help combat the side effects.

i was told and ive read on so many ppl's journals, acutane is taking care of the spot problem so you dont need additional acne fighting products, they would be way too harsh on your skin. i was told just a gentle facial wash for dry or sensitive skin is good followed by a gentle moisterisor.

im using cetaphil cleanser and moisterisor and its made my skin so soft on the clear parts of my face.

good luck love kimmi

Share this post


Link to post
Share on other sites

The severity of the side effects of accutane vary a LOT. Some people have a lot of problems, others have virtually none.

I barely have any side effects myself but it doesn't mean the accutane isn't working. It just means you're lucky you don't have to deal with all the side effects. My skin is almost completely clear of acne, I'm in my 4th month.

And to answer your other question I wash my face twice daily with hot water and a bar of cetaphil.

Share this post


Link to post
Share on other sites

The side effects will depend on dosage. As for me dry lips started in the second week, I got my first nose bleed at the end of the second week (but I only got that twice in the last month). Skin around your mouth starts to peel in your fourth week..

Thats my experience.

Share this post


Link to post
Share on other sites

wur on a low dose.. wen i first started ma derm put me ona 20mg once per day.. den after 2 weeks i increased to 20mg twice a day.. so i say.. anywhere from 1 1/2-2 weeks..jus put alot of vaseline or aquaphor.. chapped lips is the main side effect.. everything else is good..

Share this post


Link to post
Share on other sites

you guys use any over the counter stuff while you were on it? or did you just wash your face daily and that was it?

Share this post


Link to post
Share on other sites

Halestar...

How long ago was your treatment and how are the results now? Just wondering.

I'm currently on 60 mg a day and I weigh around 60 kg. My skin stopped producing massive amounts of oil roughly a week or so into it. It wa sa slow decrease, followed by a sudden, major drop in production, like I saw small improvement, and then one day, *poof* my face wasn't shiny anymore. My lips became chapped around the same time and shortly after my oil production stopped, my initial breakout occurred.

I'm on day 19 or so and the main thing I'm dealing with right now is flaky skin and dry lips. It isn't too bad yet and is fairly manageable.

Share this post


Link to post
Share on other sites
Halestar...

How long ago was your treatment and how are the results now?  Just wondering.

i took accutane about 2 years ago(i was 19 when i took it). i was on it for 6 months on 40mgs/day. the first few weeks for me were hard, i did not leave the house or anything like that. for a good 6 months after accutane my skin was mostly clear and exteremly manageable. i got very few breakouts, but within the last year or so (mostly the last couple of months) my skin is back to breaking out on a regular basis. i do not think that my breakouts are as bad as before the accutane (i tend to make things seem larger than they are), but i am still getting them, and not just in concentrated spots - it is all over my face/neck/chest, a few here and a few there.

i think that accutane changed the overall appearance of my skin because it is a lot smoother now. i would not change the fact that i took it for anything, it helped me greatly. but unfortunately (for me) it was not a cure.

Share this post


Link to post
Share on other sites

i was curious to see if anybody out there had some stastical figures for post-accutane treatment..

what percentage of people start breaking out again after a year or so after they finished their accutane?

what percentage have their acne problem put in remission permanently?

this info would be pretty helpful because i'm anxious about finishing up (even though i just started) but i don't want to know after a certain amt of time, my acne will return.

Share this post


Link to post
Share on other sites

Mine started wee 2

just dry lips though.

that is all i have had except for a bit of dry skin on hands and arms

Share this post


Link to post
Share on other sites

Day 2 on Accutane I went from barely moderate acne to a severe breakout. I am talking 25 + zits. No, I am not exaggerating. I counted them but somehow forgot the exact number.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×